How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42308
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

my husband had a stroke in 2008 and then 3 small episodes that

This answer was rated:

my husband had a stroke in 2008 and then 3 small episodes that the Dr determined were seizures. She put him on 3000 mg of Kepra. She has since left the area. He has had no problems at all since then but his general Dr does not want to change his dosage on the Kepra since he is having no problems. But since then he has been very tired, dizzy at times, headaches at times. Don't you think it should be reduced?
Hello, this is Dr. David. I have read your question and I'm ready to help.

there is no right answer in this situation.

if you decrease the keppra dose and if he has a seizure, that can be dangerous.

then again, he is having symptoms which could be from high doses of keppra.

starting dose for keppra is 500mg twice a day.

I would get a second opinion from another neurologist in the area and see if they would be willing to slowly cut down his dose and monitor him for seizure activity. last seizure was 5 years ago? I think it is reasonable to slowly cut down his keppra dose

let em know if you have questions.
Dr. David and 3 other Medical Specialists are ready to help you